Alert archive / Tennessee / Ice Storm Warnings in 2015
Ice Storm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this ice storm warning at Feb 20, 2015, 4:05 AM CST for 38 counties in Tennessee. It took effect at Feb 20, 2015, 12:00 PM CST. It was in force for 21 hr. 47 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 20, 2015, 4:05 AM CST (10:05 UTC)
- In effect from
- Feb 20, 2015, 12:00 PM CST
- Expired
- Feb 21, 2015, 9:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 5:22 PM CST | SNOW 0.5 | 3 W Chapel Hill, TN | CHANGING FROM SNOW TO SLEET NOW |
| Feb 20, 5:34 PM CST | FREEZING RAIN 0 | Woodlawn, TN | SLEET AND SNOW CHANGING OVER TO FREEZING RAIN - HWY 76 AT MONTGOMERY-STEWART COUNTY LINE |
| Feb 20, 5:40 PM CST | FREEZING RAIN 0 | Clarksville, TN | CHANGE OVER TO FREEZING RAIN |
| Feb 20, 5:50 PM CST | FREEZING RAIN 0 | 2 E Dover, TN | CHANGE OVER TO FREEZING RAIN |
| Feb 20, 5:50 PM CST | FREEZING RAIN 0 | 3 S Franklin, TN | CHANGE OVER TO FREEZING RAIN |
| Feb 20, 5:50 PM CST | FREEZING RAIN 0 | Dickson, TN | CHANGE OVER TO FREEZING RAIN |
| Feb 20, 6:00 PM CST | FREEZING RAIN 0 | Normandy, TN | CHANGE OVER TO FREEZING RAIN IN THE NORMANDY DAM AREA |
| Feb 20, 6:07 PM CST | SNOW 1.5 | 4 Wnw Tracy City, TN | 1.5 INCHES OF NEW SNOWFALL 3 MILES NORTH OF MONTEAGLE |
| Feb 20, 6:57 PM CST | SLEET 0.5 | 1 S Franklin, TN | |
| Feb 20, 7:11 PM CST | FREEZING RAIN 0.1 | 1 S Clarksville, TN | |
| Feb 20, 8:32 PM CST | FREEZING RAIN 0.15 | 4 Ne La Vergne, TN | |
| Feb 20, 8:58 PM CST | FREEZING RAIN 0.15 | 4 W Gallatin, TN | |
| Feb 20, 8:59 PM CST | FREEZING RAIN 0.06 | Murfreesboro, TN | 1/16TH OF AN INCH |
| Feb 20, 9:04 PM CST | FREEZING RAIN 0.12 | 3 W Nashville, TN | 1/8TH OF AN INCH OF ICE |
| Feb 20, 9:23 PM CST | FREEZING RAIN 0.1 | Hermitage, TN | I-40 AND OLD HICKORY BLVD |
| Feb 20, 9:29 PM CST | FREEZING RAIN 0.15 | 2 S Gallatin, TN | |
| Feb 20, 9:32 PM CST | FREEZING RAIN 0.1 | 1 N Lebanon, TN | |
| Feb 20, 9:43 PM CST | FREEZING RAIN 0.12 | Columbia, TN | |
| Feb 20, 10:26 PM CST | FREEZING RAIN 0.06 | Franklin, TN | 1/16TH OF AN INCH OF ICE NEAR JIM WARREN PARK |
| Feb 20, 10:30 PM CST | FREEZING RAIN 0.05 | Sparta, TN | NEAR DITTY ROAD AND MAHAN ROAD |
| Feb 20, 10:43 PM CST | FREEZING RAIN 0.12 | White House, TN | |
| Feb 20, 10:54 PM CST | FREEZING RAIN 0.25 | 1 W Belle Meade, TN | IN WEST MEADE |
| Feb 20, 11:34 PM CST | FREEZING RAIN 0.25 | Carthage, TN | |
| Feb 21, 12:30 AM CST | FREEZING RAIN 0.25 | 5 E Old Hickory, TN | AROUND ONE QUARTER OF AN INCH OF ICE ACCUMULATION ON TREES OUTSIDE THE NWS OFFICE IN OLD HICKORY. |
| Feb 21, 1:11 AM CST | FREEZING RAIN 0.5 | Crossville, TN | ONE QUARTER TO ONE HALF OF AN INCH OF ICE ACCUMULATION DUE TO FREEZING RAIN HAS OCCURRED ACROSS CUMBERLAND COUNTY. |
| Feb 21, 1:17 AM CST | FREEZING RAIN 0.5 | Carthage, TN | AROUND ONE QUARTER OF AN INCH OF ICE ACCUMULATION ON TREES DUE TO FREEZING RAIN ACROSS CARTHAGE. |
| Feb 21, 2:00 AM CST | FREEZING RAIN 0.12 | Nashville, TN | BNA ASOS INDCIATES 0.12 OF FREEZING RAIN FELL BEFORE CHANGING TO RAIN |
| Feb 21, 2:00 AM CST | FREEZING RAIN 0.16 | Clarksville, TN | 0.16 INCHES OF FREEZING RAIN FELL PRIOR TO CHANGING TO RAIN |
| Feb 21, 2:20 AM CST | FREEZING RAIN 0.5 | Portland, TN | ONE HALF OF AN INCH OF ICE ACCUMULATION DUE TO FREEZING RAIN IN PORTLAND HAS OCCURRED AND CONTINUING TO REPORT FREEZING RAIN OCCURING. |
| Feb 21, 2:45 AM CST | FREEZING RAIN 0.25 | Cookeville, TN | ONE QUARTER OF AN INCH OF ICE ACCUMULATION DUE TO FREEZING RAIN IN COOKEVILLE. |
| Feb 21, 3:05 AM CST | FREEZING RAIN 0.3 | White House, TN | THREE TENTHS OF AN INCH OF ICE ACCUMULATION DUE TO FREEZING RAIN ON EXPOSED SURFACES PRESENTLY IN WHITE HOUSE AND STILL EXPERIENCING FREEZING RAIN. |
| Feb 21, 4:55 AM CST | FREEZING RAIN 0.25 | Mount Juliet, TN | PINE TREE DOWN ALONG NEEDMORE RD DUE TO ICE |
| Feb 21, 5:00 AM CST | FREEZING RAIN 0.65 | Crossville, TN | CSV ASOS INDICATING THAT 0.65 INCHES OF FREEZING RAIN HAS FALLEN THUS FAR |
| Feb 21, 5:48 AM CST | ICE STORM | Crossville, TN | COUNTY WIDE...POWER OUTAGES...TREES ON HOUSES...TREES DOWN ON ROADS...POWER POLES SNAPPED...POWER LINES DOWN ON ROADS |
| Feb 21, 6:00 AM CST | ICE STORM 0.7 | Crossville, TN | 0.70 INCHES OF FREEZING RAIN |
| Feb 21, 6:31 AM CST | ICE STORM | Jamestown, TN | TREES DOWN COUNTY WIDE. |
| Feb 21, 6:55 AM CST | FREEZING RAIN 0 | Monterey, TN | NUMEROUS TREES DOWN ACROSS COUNTY FROM BAXTER EASTWARD...SOME POWER OUTAGES. MONTEREY WITHOUT POWER |
| Feb 21, 6:55 AM CST | FREEZING RAIN 0 | Spencer, TN | TWO THIRDS OF COUNTY IS WITHOUT POWER...TREES DOWN COUNTY WIDE. |
| Feb 21, 6:55 AM CST | ICE STORM | Monterey, TN | NUMEROUS TREES DOWN ACROSS COUNTY FROM BAXTER EASTWARD...SOME POWER OUTAGES. MONTEREY WITHOUT POWER |
| Feb 21, 6:55 AM CST | ICE STORM | Spencer, TN | TWO THIRDS OF COUNTY IS WITHOUT POWER...TREES DOWN COUNTY WIDE. |
| Feb 21, 7:05 AM CST | FREEZING RAIN 0 | 6 N Monterey, TN | IN THE HANGING LIMB HIGHWAY AREA OF SOUTHERN OVERTON COUNTY...TREES AND POWER LINES DOWN...A TREE FELL ON A HOME |
| Feb 21, 7:05 AM CST | ICE STORM | 6 N Monterey, TN | IN THE HANGING LIMB HIGHWAY AREA OF SOUTHERN OVERTON COUNTY...TREES AND POWER LINES DOWN...A TREE FELL ON A HOME |
| Feb 21, 7:50 AM CST | FREEZING RAIN 1 | Jamestown, TN | ONE HALF TO ONE INCH OF TOTAL ICE ACCUMULATION ON EXPOSED SURFACES ACROSS THE COUNTY. MULTITUDE OF TREES DOWN ACROSS THE SOUTHERN PART OF THE COUNTY DUE TO ICE. MULTITUDE OF TREES LIMBS DOWN ACROSS THE NORTERN PORTION OF THE COUNTY DUE TO ICE. AT LEAST HALF TH |
| Feb 21, 7:55 AM CST | FREEZING RAIN 0 | Sparta, TN | TREES DOWN... POWER LINES DOWN... AND POWER POLLS SNAPPED COUNTYWIDE. |
| Feb 21, 7:55 AM CST | ICE STORM | Sparta, TN | TREES DOWN... POWER LINES DOWN... AND POWER POLES SNAPPED COUNTYWIDE. |
| Feb 21, 8:30 AM CST | FREEZING RAIN 0.75 | Crossville, TN | PUBLIC SENT IN A PICTURE SHOWING 3/4 INCHES OF ICE ACCUMULATION. |
| Feb 21, 8:30 AM CST | FREEZING RAIN 1 | 9 Se Monterey, TN | FACEBOOK PICTURE SHOWS MEASUREMENT OF 1 INCH OF ICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214 WWUS44 KOHX 201005 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 405 AM CST FRI FEB 20 2015 ...ICE AND SOME SNOW EXPECTED ACROSS MIDDLE TN TODAY AND INTO TONIGHT... .A DEVELOPING STORM SYSTEM WILL SPREAD MOISTURE INTO MIDDLE TENNESSEE TODAY. WITH A DEEP LAYER OF COLD AIR INITIALLY IN PLACE...PRECIPITATION IS EXPECTED TO START OUT AS ALL SNOW. SNOW WILL BE VERY LIGHT THIS MORNING...THEN INTENSITY WILL INCREASE THIS AFTERNOON. SNOWFALL ACCUMULATIONS UP TO 1 INCH WILL BE POSSIBLE. AS WE MOVE TOWARD LATE AFTERNOON AND EVENING HOURS...WARMER AIR WILL BEGIN TO PUSH INTO THE AREA...PARTICULARLY SEVERAL THOUSAND FEET ABOVE GROUND. THIS WILL ACT TO CHANGE THE PRECIPITATION OVER TO SLEET AND THEN QUICKLY OVER TO FREEZING RAIN BY THIS EVENING. A DEVELOPING SURFACE TROUGH WILL BEGIN TO SETUP TO OUR NORTH AND THUS...THE HEAVIEST ICE ACCUMULATION WILL BE ACROSS NORTHERN AREAS. 1/4 TO 1/2 INCH OF ICE IS EXPECTED ACROSS NORTHERN AREAS WITH UP TO 1/4 INCH ACROSS THE SOUTH. GIVEN THAT A COATING OF ICE ON TREES ALREADY EXISTS ACROSS MUCH OF THE AREA...MAJOR PROBLEMS CAN BE EXPECTED. WARMER AIR WILL CONTINUE TO MOVE IN LATE TONIGHT...WITH WINTRY PRECIPITATION TRANSITIONING OVER TO ALL RAIN BEGINNING ALONG THE TENNESSEE RIVER AROUND MIDNIGHT...AND MOVING EAST TO THE PLATEAU BY 9 AM SATURDAY. AFTER THE CHANGEOVER TO RAIN...SOME HEAVY RAINFALL IS POSSIBLE THROUGH SATURDAY WITH THE POTENTIAL FOR LOCALIZED FLOODING. TNZ005>011-023>034-056>066-075-077>080-093>095-202200- /O.CAN.KOHX.WS.W.0002.150220T1800Z-150221T1500Z/ /O.NEW.KOHX.IS.W.0002.150220T1800Z-150221T1500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 405 AM CST FRI FEB 20 2015 ...ICE STORM WARNING IN EFFECT FROM NOON TODAY TO 9 AM CST SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM CST SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...NOON FRIDAY TO 9 AM SATURDAY. * ACCUMULATIONS...UP TO 1 INCH OF SNOW FRIDAY...FOLLOWED BY ONE ONE TENTH TO ONE HALF INCH OF ICE IN THE FORM OF FREEZING RAIN FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. AREAS ALONG AND NORTH OF INTERSTATE 40 WILL BE THE HARDEST HIT WITH THE BEST CHANCE OF APPROACHING UP TO A HALF INCH OF ICE. * ICE ACCUMULATIONS...ONE QUARTER TO ONE HALF INCH ACROSS THE NORTH HALF OF THE MID STATE...ONE TENTH TO AROUND ONE QUARTER OF AN INCH ACROSS THE SOUTH HALF. * OTHER IMPACTS...MAJOR DISRUPTIONS TO TRAVEL ARE EXPECTED FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING. GUSTY WINDS WILL ADD TO THE THREAT FOR FALLING LIMBS AND POWER OUTAGES. A COATING OF ICE ALREADY EXISTS ON TREES ACROSS MUCH OF THE AREA AND THIS WILL ONLY WORSEN THE THREAT. WARMING TEMPERATURES...MELTING SNOW AND ICE...AND HEAVY RAINFALL WILL BRING THE POTENTIAL FOR LOCALIZED FLOODING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. && $$ 21
3 follow-up statements
861 WWUS44 KOHX 202039 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 239 PM CST FRI FEB 20 2015 ...ICE AND SOME SNOW ACROSS MIDDLE TN THIS EVENING THROUGH TONIGHT... .A STORM SYSTEM WILL CONTINUE TO SPREAD MOISTURE INTO MIDDLE TENNESSEE THROUGH TONIGHT. WITH A DEEP LAYER OF COLD AIR INITIALLY IN PLACE...THE PRECIPITATION WILL BEGIN AS SNOW ...WITH ACCUMULATIONS AROUND 1 INCH POSSIBLE. THIS EVENING AND OVERNIGHT...WARMER AIR WILL PUSH INTO THE AREA...CHANGING THE PRECIPITATION OVER TO SLEET...THEN FREEZING RAIN. THE HEAVIEST ICE ACCUMULATION WILL BE NORTHEAST OF INTERSTATE 24...WHERE ONE QUARTER TO ONE HALF OF NEW ICE IS EXPECTED. AREAS SOUTHWEST OF I 24 WILL HAVE UP TO ONE QUARTER INCH OF ICE. GIVEN THAT A COATING OF ICE ON TREES ALREADY EXISTS ACROSS MUCH OF THE AREA...MAJOR PROBLEMS CAN BE EXPECTED. WARMER AIR WILL CONTINUE TO MOVE IN LATE TONIGHT...WITH WINTRY PRECIPITATION TRANSITIONING OVER TO ALL RAIN BEGINNING ALONG THE TENNESSEE RIVER AROUND MIDNIGHT...AND MOVING EAST TO THE PLATEAU BY 9 AM SATURDAY. AFTER THE CHANGEOVER TO RAIN...SOME HEAVY RAINFALL IS POSSIBLE THROUGH SATURDAY WITH THE POTENTIAL FOR LOCALIZED FLOODING. TNZ005>011-023>034-056>066-075-077>080-093>095-210600- /O.CON.KOHX.IS.W.0002.000000T0000Z-150221T1500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 239 PM CST FRI FEB 20 2015 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * TIMING...UNTIL 9 AM SATURDAY. * ACCUMULATIONS...UP TO 1 INCH OF SNOW THROUGH THIS EVENING...FOLLOWED BY ONE TENTH TO ONE HALF INCH OF ICE IN THE FORM OF FREEZING RAIN LATE THIS EVENING AND OVERNIGHT. AREAS ALONG AND NORTHEAST OF INTERSTATE 24 WILL BE THE HARDEST HIT WITH THE BEST CHANCE OF APPROACHING A HALF INCH OF ICE. * IMPACTS...MAJOR DISRUPTIONS TO TRAVEL ARE EXPECTED. GUSTY WINDS WILL DEVELOP SATURDAY MORNING...ADDING TO THE THREAT FOR FALLING LIMBS AND POWER OUTAGES. A COATING OF ICE ALREADY EXISTS ON TREES ACROSS MUCH OF THE AREA AND THIS WILL ONLY WORSEN THE THREAT. WARMING TEMPERATURES... MELTING SNOW AND ICE...AND HEAVY RAINFALL WILL BRING THE POTENTIAL FOR LOCALIZED FLOODING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. && $$ 13
400 WWUS44 KOHX 210419 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1019 PM CST FRI FEB 20 2015 ...FREEZING RAIN AND ADDITIONAL ICE ACCUMULATIONS LIKELY THROUGH SATURDAY MORNING... .THE PRECIPITATION WITH THE CURRENT WEATHER SYSTEM MOVING THROUGH THE MID-STATE THIS EVENING HAS TRANSITIONED TO FREEZING RAIN FOR EVERYONE. THE FREEZING RAIN WILL CONTINUE FOR THE NEXT SEVERAL HOURS BEFORE SURFACE TEMPERATURES ABOVE FREEZING START TO MOVE INTO WEST MIDDLE TENNESSEE. THESE ABOVE FREEZING TEMPERATURES WILL SPREAD WEST TO EAST THROUGH THE EARLY MORNING HOURS...HELPING TO START THE MELTING PROCESS. KEEP IN MIND THAT IT MAY TAKE SEVERAL HOURS FOR ROAD CONDITIONS TO IMPROVE...EVEN WITH ABOVE FREEZING TEMPERATURES. TNZ005>011-023>034-056>066-075-077>080-093>095-211200- /O.CON.KOHX.IS.W.0002.000000T0000Z-150221T1500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 1019 PM CST FRI FEB 20 2015 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * TIMING...UNTIL 9 AM SATURDAY. * ACCUMULATIONS...UP TO ONE QUARTER OF AN INCH OF ICE POSSIBLE WITH HIGHER TOTALS LIKELY ON THE CUMBERLAND PLATEAU. AN ADDITIONAL TENTH OF AN INCH IS POSSIBLE FOR AREAS WEST OF THE PLATEAU FOR STORM TOTALS OF ICE AND SLEET AROUND ONE QUARTER OF AN INCH. * IMPACTS...MAJOR DISRUPTIONS TO TRAVEL ARE STILL EXPECTED. MELTING OF WINTRY CONDITIONS WILL BEGIN AFTER MIDNIGHT IN THE WEST AND SPREAD ACROSS MIDDLE TN THROUGH THE EARLY MORNING HOURS...BUT ROAD CONDITIONS WILL NOT LIKELY IMPROVE UNTIL MID- MORNING. GUSTY WINDS WILL DEVELOP SATURDAY MORNING. ANY ICE REMAINING ON TREES COULD CAUSE LIMBS TO BREAK AND FALL ON POWER LINES...RESULTING IN POWER OUTAGES. THE WARMING TEMPERATURES... MELTING SNOW AND ICE...AND HEAVY RAINFALL WILL BRING THE POTENTIAL FOR LOCALIZED FLOODING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. && $$
588 WWUS44 KOHX 211007 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 407 AM CST SAT FEB 21 2015 ...ADDITIONAL ICE ACCUMULATIONS LIKELY THIS MORNING ACROSS THE CUMBERLAND PLATEAU REGION... .THE PRECIPITATION WITH THE CURRENT WEATHER SYSTEM MOVING THROUGH THE MID-STATE THIS MORNING HAS TRANSITIONED TO RAIN FOR MOST AREAS. HOWEVER...THE FREEZING RAIN DOES CONTINUE ACROSS THE CUMBERLAND PLATEAU. TEMPERATURES ACROSS THE PLATEAU ARE CURRENTLY IN THE UPPER 20S TO NEAR 30 DEGREES AND WILL LIKELY REMAIN AT OR BELOW FREEZING UNTIL MID MORNING. THEREFORE...THE ICE STORM WARNING WILL CONTINUE FOR THE PLATEAU AREA UNTIL 9 AM THIS MORNING. PLEASE KEEP IN MIND THAT IT MAY TAKE SEVERAL HOURS FOR ROAD CONDITIONS TO IMPROVE...EVEN WITH ABOVE FREEZING TEMPERATURES. TNZ005>009-023>030-056>064-075-093>095-211115- /O.CAN.KOHX.IS.W.0002.000000T0000Z-150221T1500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-HICKMAN- LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD- WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...ERIN...WAVERLY...DICKSON...ASHLAND CITY... NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SHELBYVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI 407 AM CST SAT FEB 21 2015 ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE ICE STORM WARNING. TEMPERATURES HAVE WARMED ABOVE FREEZING AND THE FREEZING RAIN HAS CHANGED TO ALL RAIN FOR ALL AREAS WEST OF THE CUMBERLAND PLATEAU REGION. THEREFORE...THE ICE STORM WARNING HAS BEEN CANCELLED. $$ TNZ010-011-031>034-065-066-077>080-211500- /O.CON.KOHX.IS.W.0002.000000T0000Z-150221T1500Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER 407 AM CST SAT FEB 21 2015 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * GEOGRAPHIC AREA...GENERALLY ALONG AND EAST OF A LAFAYETTE TO SPARTA TO MANCHESTER LINE. * TIMING...UNTIL 9 AM TODAY. * ACCUMULATIONS...UP TO ONE QUARTER OF AN INCH OF ADDITIONAL ICE ACCUMULATION. * IMPACTS...MAJOR DISRUPTIONS TO TRAVEL ARE STILL EXPECTED. MELTING OF WINTRY CONDITIONS WILL SPREAD ACROSS THE CUMBERLAND PLATEAU REGION THROUGH THE EARLY MORNING HOURS...BUT ROAD CONDITIONS WILL NOT LIKELY IMPROVE UNTIL MID-MORNING. GUSTY WINDS WILL DEVELOP THIS MORNING ALSO. ANY ICE REMAINING ON TREES COULD CAUSE LIMBS TO BREAK AND FALL ON POWER LINES...RESULTING IN POWER OUTAGES. THE WARMING TEMPERATURES...MELTING SNOW AND ICE...AND HEAVY RAINFALL WILL BRING THE POTENTIAL FOR LOCALIZED FLOODING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. && $$ 21
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this ice storm warning went out at Feb 19, 11:28 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Feb 19, 11:28 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1128 PM CST THU FEB 19 2015 .UPDATE...ADDED AVIATION SECTION FOR 06Z TAF'S. && .AVIATION...BNA/CKV/CSV...LOOK FOR VFR WX AND GENERALLY LIGHT WINDS OVERNIGHT AS HIGH PRESSURE MOVES OFF TO THE EAST AND MAKES WAY FOR RETURN FLOW AND INCREASING MID AND HIGH CLOUDS. EXPECT LIGHT SNOW TO BEGIN DEVELOPING DURING THE LATE MORNING AND EARLY AFTERNOON AS THE NEXT SYSTEM WORKS DEEPER MOISTURE INTO THE MID STATE. GIVEN THE LOW RH WITHIN THE BOUNDARY LAYER, IT WILL TAKE A FEW HOURS OF LIGHT PRECIPITATION TO START BRINGING DOWN VSBY'S AND CIGS. AS WARMER AIR GRADUALLY NOSES ITS WAY NORTHEASTWARD DURING THE EVENING, WE MAY SEE SOME SLEET MIX IN WITH THE SNOW. && .PREV DISCUSSION... /ISSUED 946 PM CST THU FEB 19 2015/ UPDATE...FOR EVENING DISCUSSION. DISCUSSION... HIGH CLOUDS HAVE STARTED TO MOVE INTO MIDDLE TN THIS EVENING. THIS IS AFFECTING TEMPERATURES...KEEPING THEM FROM FALLING TOO QUICKLY ACROSS THE WEST WHILE THE MERCURY PLUMMETS ACROSS THE EAST...AND IT IS RAISING THE CONCERN FOR SNOWS STARTING A LITTLE EARLIER THAN PLANNED. I DON'T THINK THIS IS THE CASE HOWEVER. NO OB SITE IS SHOWING SNOW AND LAPS SOUNDINGS IN THIS REGION ARE VERY DRY IN THE BOUNDARY LAYER. I WILL ADD A SLIGHT CHANCE WORDING FOR LIGHT SNOW FOR AREAS WEST OF INTERSTATE 65...BUT AS DRY AS IT IS...IT'S GOING TO BE AWHILE BEFORE WE SEE ANY REAL SNOWFALL. ACCUMULATIONS AREN'T LIKELY UNTIL TOMORROW MORNING. UPDATES OUT SHORTLY. UNGER PREV DISCUSSION... /ISSUED 510 PM CST THU FEB 19 2015/ UPDATE...ADDED AVIATION SECTION FOR 00Z TAF'S. AVIATION...BNA/CKV/CSV...SURFACE HIGH MOVING ACROSS MIDDLE TENNESSEE TONIGHT WILL SET UP RETURN FLOW BY TOMORROW JUST AHEAD OF OUR NEXT WEATHER EVENT. LOOK FOR HIGH AND MID-LEVEL CIGS TO BEGIN STREAMING IN OVERNIGHT, WITH SNOW DEVELOPING BY LATE MORNING OR EARLY AFTERNOON. BOUNDARY LAYER WILL REMAIN RELATIVELY DRY UNTIL THE ONSET OF PRECIPITATION, SO IT WILL TAKE A FEW HOURS FOR CIGS AND VSBY'S TO COME DOWN, BUT WE MAY SEE MVFR CONDITIONS BY LATE FRIDAY AFTERNOON. && .OHX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON FRIDAY TO 9 AM CST SATURDAY FOR TNZ005>011-023>034-056>066-075-077>080-093>095. && ROSE
Hazardous weather outlook, Feb 19, 6:42 PM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 642 PM CST THU FEB 19 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-210045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 642 PM CST THU FEB 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. A FEW SNOW SHOWERS WILL MOVE INTO THE WEST LATE TONIGHT. LITTLE IF ANY ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER STORM WARNING IS NOW IN EFFECT FOR FRIDAY AFTERNOON THROUGH SATURDAY MORNING AS ANOTHER STORM SYSTEM AFFECTS MIDDLE TENNESSEE. A MIXTURE OF SNOW INITIALLY...THEN SLEET AND FREEZING RAIN WITH ACCUMULATIONS OF SNOW AND ICE WILL BE LIKELY THROUGHOUT THIS TIME FRAME. A CHANGEOVER TO ALL RAIN IS EXPECTED SATURDAY. THERE IS STILL SOME VARIABILITY WITH THIS STORM SYSTEM...SO CONTINUE TO MONITOR UPDATES AS THEY OCCUR. ICE ON ROADS IS LIKELY TO BECOME SLUSHY BY SATURDAY AFTERNOON...WITH ROADS REMAINING SLICK INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 2:02 PM CST | Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 29 more | 46 hr |
Nearby
Ice Storm Warnings in Tennessee, 2015Every ice storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.